Hail, Jefferson
- When
- June 15, 5:35 PM MST to 5:42 PM MST
- Where
- Jefferson County, Monteview
- Measured
- 1.25 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.933, -112.533
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 15, 1:45 PM MST, 3 hours 50 minutes earlier.
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 245 PM MDT SUN JUN 15 2003 .SHORT-TERM... BAND OF MOISTURE ALOFT ROTATING INTO PIH CWA WITH ISOLATED TSRA DOTTING THE UPPER HIGHLANDS AND ARCO DESERT VCNTY H7 THETA E MAXIMUM. BROAD ANTICYCLONIC FLOW OVER THE REGION WITH LOW PRESSURE OFF THE CAL COAST TO LIFT UNDERNEATH RIDGE AXIS ON MON. INSTABILITY AXIS (LIS -2) ACROSS SNAKE PLAIN ON MON THUS THE MENTION OF SLIGHT CHC -TSRA NOTABLY FOR THE EASTERN HIGHLANDS. ON TUE...HEIGHTS BUILD WITH WARMING ALOFT IN ADVANCE OF OFFSHORE DEEPENING UPPER LOW WITH ONLY ZONE 23 UNDER UNSTABLE AIR MASS. UPPER HIGH SHIFTS EAST OF THE AREA ON WED AS UPPER TROUGH SHEARS INLAND WITH THE BULK OF THE ENERGY CONSOLIDATING IN THE NORTHERN BRANCH. WEAK PRESSURE GRADIENT OVER SNAKE PLAIN WITH VARIABLE/DOWNSLOPE FLOW TONIGHT SHIFTING TO UPVALLEY ON MON. .LONG-TERM.. FAST AND MOIST ZONAL FLOW CENTERED AROUND 43N WILL SEND SERIES OF WEAK WAVES ACROSS THE PIH CWA FOR MUCH OF THE EXTENDED WITH POPS IN 10-30% BRACKET SKEWED TOWARD HIGHER TERRAIN AND OROGRAPHICALLY FAVORED UPSLOPE REGIONS OF ZONES 19/23. GFS INDICATES COOLER AIR MASS BY NEXT WEEKEND. 04 KSFX...OPERATIONAL...VCP 21. .PIH...NONE.
IDZ017>023-031-032-161157- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 600 AM MDT SUN JUN 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SCATTERED THUNDERSTORMS...A FEW OF THEM MAY BE STRONG...ARE POSSIBLE TODAY AND THIS EVENING. THE BEST THUNDERSTORM THREAT WILL LIKELY BE ACROSS THE UPPER SNAKE RIVER PLAIN AND EASTERN HIGHLANDS. ISOLATED POCKETS OF STRONG WINDS...LIGHTNING...AND SOME HAIL COULD OCCUR IN THE VICINITY OF STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SCATTERED THUNDERSTORMS...PRIMARILY IN THE MOUNTAIN REGIONS...WILL LIKELY DEVELOP DURING THE AFTERNOON AND EVENING HOURS EACH DAY THROUGH WEDNESDAY. NO SEVERE WEATHER IS EXPECTED...BUT STRONG WINDS AND SOME HAIL COULD OCCUR IN THE VICINITY OF STRONGER THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS AND EMERGENCY MANAGERS...ALL WEATHER REPORTS ARE MUCH APPRECIATED AND IMPORTANT...EVEN OBSERVED WEATHER THAT DOES NOT REACH SEVERE CRITERIA. TRAINED SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES. MEYER
The Pocatello radar (KSFX), 93 km away, was scanning. The volume nearest the first event began at 00:35 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2003Every state in 2003This day in weather historyWarnings in Idaho, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365320.